Discussions that mention florinef

Thyroid Disorders board


Ok I am depressed.
I have been trying to taper off Florinef for almost a month. Went ok until the two days off one day on rotation. Blood pressure 90/50 when sitting with a pulse of 65 Blood pressure 102/60 when standing with a pulse of 100 mind you this in a manner of three seconds.
I am not dizzy, just TIRED BEYOND BELIEF. Decided to call after a week of this mess and got a chewing out from the doctor personally for not calling to let her know sooner. (I thought it would pass............)
Now I have to have all my blood work repeated along with new levels for renin, sodium, and potassium along with all the thyroid panels, so they can decide what to do next. I am just ready for this to end. I am trying to remember that I could not walk last year, and I had nine tumors, just trying to move on and it is not helping

I think what I am most upset over is the fact that I have spent the last 3 weeks in the gym 4 days a week and the weight is not coming off, and I eat nothing good anymore. I am most upset that the swelling caused by the florinef is gone, and the weight is not.

Thanks for listening, I needed that.:mad:
I wish that I could help. I feel for you and sympathesize. I am on hydrocortisone for adrenal insufficiency and synthroid and vit D and all that other mess because I am deficient there as well.
Your on florinef for addison's or adrenal insufficiency? Did you have low cortisol or aldosterone? Florinef can cause the following adverse reactions:
1) Cardiovascular - Edema; hypertension; CHF; heart enlargement.
2) Dermatologic - Bruising; increased sweating; hives; rash.
3) Miscellaneous - Hypokalemic alkalosis. Adverse interactions in some with glucocorticoids.
Getting the blood work is a good idea.. having to wait a week or so for the results sucks! You also mention that you have been weight training and working out more in the Gym. This may increase your need/demand for more adrenal support. You may need to take hydrocortisone in addition to the florinef. The pharmokinetic database recommends periodic ACTH, and cortisol serum and urine tests to ensure demands are being met.

As to why is having such a high heart rate tiring? My electrophysiology cardiologist told me that one reason I fatigue more quickly than others is because my sitting/standing HR is so high. On average it takes 3x more draining for someone to function with a HR of 95 or greater than one with an HR in the 60-70's. So just standing up is burning us out. Are you on a beta-blocker(BB)? I hate mine.. but i need it right now. BBs drain me. My cardio gave me a short term BB so I only take it in the morning and at lunch. It burns out of my system in 7 hours.. so it doesn't depress my sleeping HR and BP (which are as normal as aplle pie). I think they make me more tired, but they keep the BP and HR lower.

I went hyperT with a Hashimoto's flare 4 weeks back and was forced to cut my synthroid in half and start taking my beta-blockers to get my standing and sitting/standing heart rate back down. I stand up with out my BBs and my heart goes into 110+ range. I jump 20-30 points with each posture change. I to am tired again, I want to sleep on my feet. Sitting and it is almost a guaranteed snooze session. To top it off I have the hair loss coming back, dry skin, cold all the time, and I am retaining water in the ankles. Well I get to get my blood work drawn up on Thursday. Whee! What fun. I hope that your thyroid guru can straighten things out.

I am searching for a new Endo and tapping my MD friends and family to do it. They are looking for one that specializes in autoimmune adrenal, pituitary, and thyroid disorders. None in TN. My Neuorologist MD/Ph.D is looking into two and interviewing them.. in the Birmingham, AL area and one in Atlanta. You would think there would be more out there willing to learn this stuff.. but then again think how much they have to know to treat diabetes alone. I hate being an oddity. If my Mds know of one in TX I will pass the name along.

I am wishing you well and that you are able to shake the fatigue.
MG